Alert archive / Missouri / Areal Flood Warnings in 2016
Areal Flood Warning 9, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Aug 15, 2016, 8:34 AM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2016, 8:34 AM CDT (13:34 UTC)
- Expired
- Aug 15, 2016, 2:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 11:55 AM CDT | HEAVY RAIN 4.05 | Ste. Genevieve, MO | 24 HOUR TOTAL AT HAWN STATE PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.6 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880
WGUS43 KLSX 151334
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
834 AM CDT MON AUG 15 2016
MOC186-187-151930-
/O.NEW.KLSX.FA.W.0009.160815T1334Z-160815T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
834 AM CDT MON AUG 15 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
ST. FRANCOIS COUNTY IN SOUTHEASTERN MISSOURI...
STE. GENEVIEVE COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 230 PM CDT
* EARLY THIS MORNING...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING IN BISMARCK. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN OVERNIGHT AND WITH LIGHT SHOWERS CONTINUING...THE FLOODING
WILL BE PROLONGED FURTHER INTO THE MORNING HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FARMINGTON...BONNE TERRE...DESLOGE...STE. GENEVIEVE...BISMARCK...
LEADWOOD...PARK HILLS...IRON MOUNTAIN LAKE...BLOOMSDALE...
ST. MARY...WOMAC...WEINGARTEN...COFFMAN...ROCKY RIDGE...
KNOB LICK...IRON MOUNTAIN...LEADINGTON...LIBERTYVILLE...
DOE RUN AND MINNITH.
THIS INCLUDES INTERSTATE 55 IN MISSOURI BETWEEN EXITS 141 AND 162.
THIS ALSO INCLUDES ST. JOE STATE PARK...ST. FRANCOIS STATE
PARK...HAWN STATE PARK...FELIX VALLE HOUSE STATE PARK...AND MISSOURI
MINES HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.
&&
LAT...LON 3765 9064 3796 9064 3804 9045 3804 9041
3808 9034 3808 9019 3807 9017 3808 9016
3806 9013 3804 9013 3802 9009 3802 9007
3797 9002 3788 8994 3781 9001 3767 9011
3764 9015
$$
KDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Aug 15, 6:48 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 15, 6:48 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
648 AM CDT MON AUG 15 2016
.SHORT TERM... (Through Wednesday)
Issued at 405 AM CDT Mon Aug 15 2016
Focus thru the short term remains precip/heavy rainfall chances.
It seems rainfall rates have not been as high as prev anticipated.
However, much of the area within the watch has received anywhere
from 2" to upwards of 5" over the past 12 hours. Some of these areas
may not take much additional rainfall to see water issues. Will
therefore keep the Flash Flood Watch as-is for now.
The other factor playing into this is that mdls agree introducing
CAPE into the area today. While it is not much and is along the sern
portions of the CWA, it is enuf for concern.
Will need to monitor winds, mainly this morning. With some
cyclogenesis underway, the pressure gradient has increased, causing
some stronger winds just ahead of the sfc low. This shud continue as
the low moves newd thru the region. At this time, do not anticipate
long lived strong gusts.
Beyond tonight, continued a GFS/ECMWF compromise regarding PoPs as
the sfc fnt pushes SE of the region.
As for temps, continued a cool day today due to clouds/rain. Began a
rapid warm-up on Tues as mdls progd the thermal ridge pushing into
nrn portions of the CWA. This trend continues into Wed and have
trended aoa the warmer guidance.
Tilly
.LONG TERM... (Thursday through Sunday)
Issued at 405 AM CDT Mon Aug 15 2016
Little change from previous forecast. EMCWF and GFS both are in
agreement that upper trough will move through the area Friday
night into Saturday morning. A surface high on Thursday moves out
ahead of cold front that pushes through early Saturday. The best
chance for precip will be at this time with scattered
thunderstorms possible. Surface high returns for Sunday and
Monday. Temperatures should be near normal with 850mb temps in the
mid to upper teens C with Sunday being the exception with slightly
below normal temps.
Walsh
&&
.AVIATION... (For the 12z TAFs through 12z Tuesday Morning)
Issued at 641 AM CDT Mon Aug 15 2016
Surface low over STL metro area to slowly lift out to the
northeast today. KCOU and KUIN remain on fringes of any activity,
so kept vicinity shower/IFR cig mention through midday.
Otherwise, metro area to see rain linger through the evening hours
with IFR/MVFR conditions. As for winds, will depend on relation to
surface low. KUIN will see northeast winds back to the north by
midday, while KCOU will have north winds backing to the northwest
by mid afternoon. Southeast winds to persist over STL metro area,
then veer to the southwest to west as low exits region.
SPECIFICS FOR KSTL:
Surface low over STL metro area to slowly lift out to the
northeast today. Metro area to see rain linger through 06z Tuesday
with IFR/MVFR conditions. As for winds, will depend on relation
to surface low. Southeast winds to persist over STL metro area,
then veer to the southwest to west as low exits region.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 76 69 86 70 / 100 60 30 10
Quincy 77 65 86 67 / 30 20 10 10
Columbia 76 64 87 65 / 30 20 10 5
Jefferson City 77 65 87 66 / 40 20 10 5
Salem 78 67 79 67 / 100 70 50 10
Farmington 75 65 79 65 / 100 60 40 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Tuesday morning for Crawford MO-
Franklin MO-Iron MO-Jefferson MO-Madison MO-Reynolds MO-
Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Washington MO.
IL...Flash Flood Watch through Tuesday morning for Bond IL-Clinton IL-
Fayette IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 15, 4:25 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 425 AM CDT MON AUG 15 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 425 AM CDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF TWO INCHES OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. TILLY
In the hours before
Local storm report, Aug 15, 6:58 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
658 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HEAVY RAIN FREEBURG 38.43N 89.91W
08/15/2016 M3.18 INCH ST. CLAIR IL EMERGENCY MNGR
RAINFALL TOTAL SO FAR.
&&
BYRDLocal storm report, Aug 15, 7:20 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
720 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN EUREKA 38.50N 90.64W
08/15/2016 M3.98 INCH ST. LOUIS MO TRAINED SPOTTER
24 HOR TOTAL
&&
WALSHLocal storm report, Aug 15, 7:21 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
721 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN EUREKA 38.50N 90.64W
08/15/2016 M3.98 INCH ST. LOUIS MO TRAINED SPOTTER
24 HR TOTAL
&&
CORRECTED REMARKS
BYRDLocal storm report, Aug 15, 7:53 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN EDWARDSVILLE 38.80N 89.97W
08/15/2016 M4.10 INCH MADISON IL TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT.
&&
BYRDLocal storm report, Aug 15, 8:23 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM FLASH FLOOD BRENTWOOD 38.62N 90.35W
08/15/2016 ST. LOUIS MO FIRE DEPT/RESCUE
MULTIPLE WATER RESCUES IN THE CITY OF BRENTWOOD.
&&
KELLYLocal storm report, Aug 15, 8:29 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HEAVY RAIN ST. ANN 38.73N 90.39W
08/15/2016 M3.60 INCH ST. LOUIS MO TRAINED SPOTTER
6 HOUR RAIN TOTAL
&&
WALSHThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:01 PM CDT | River Flood Warning | LSX | Saint Charles | 53 hr |
| Aug 14, 8:10 PM CDT | River Flood Warning | LSX | Reynolds | 4 days |
| Aug 14, 9:37 PM CDT | River Flood Warning | LSX | Crawford | 3 days |
| Aug 14, 9:37 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Aug 14, 9:37 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 6 days |
| Aug 14, 9:37 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Aug 14, 9:37 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Aug 14, 9:37 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Aug 14, 9:41 PM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| Aug 14, 9:45 PM CDT | River Flood Warning | LSX | Franklin | 5 days |
| Aug 15, 2:34 AM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| Aug 15, 4:04 AM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Aug 15, 4:54 AM CDT | Flash Flood Warning | LSX | Iron, Reynolds, Washington | 6 hr |
| Aug 15, 5:03 AM CDT | Flash Flood Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington | 6 hr |
| Aug 15, 9:25 AM CDT | Areal Flood Warning | LSX | Sainte Genevieve | 3 hr |
| Aug 15, 9:58 AM CDT | Areal Flood Warning | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Aug 15, 10:14 AM CDT | Areal Flood Warning | LSX | Madison | 3 hr |
| Aug 15, 10:43 AM CDT | Areal Flood Warning | LSX | Iron, Reynolds, Washington | 3 hr |
| Aug 15, 11:01 AM CDT | Areal Flood Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington | 3 hr |
| Aug 15, 1:50 PM CDT | Areal Flood Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington | 3 hr |
| Aug 15, 2:29 PM CDT | Areal Flood Warning | LSX | Sainte Genevieve, Saint Francois | 3 hr |
Nearby
Areal Flood Warnings in Missouri, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.